1. If this is your first time on BYC, we suggest you start with one of these three options:
    Raising Chickens Chicken Coops Join BYC
    If you're already a member of our community, click here to login & click here to learn what's new!

Omg Please Help Me

Discussion in 'Emergencies / Diseases / Injuries and Cures' started by Lacrystol, Nov 4, 2011.

  1. Lacrystol

    Lacrystol Hatching Helper

    13,350
    398
    351
    Jun 13, 2009
    Diamond, Ohio
    I went to give my chickens some antiboticS, it's Tylan I have to inject it into them. BUT I FREAKEN GAVE THEM THE WRONG DOZE. I gave them WAY TO MUCH, what should I do now???? they are having difficults in breathing and totally lifeless. I COULD KILL MYSELF.... i SHOULD HAVE GIVEN THEM 1/2 CC AND i GAVE THEM 2.5 ML'S.. I can't believe I messed up like this. OMG.....
     
  2. easttxchick

    easttxchick Lone Star Call Ducks

    8,427
    15
    263
    Aug 3, 2009
    I really don't know of much you can do unless you have activated charcoal and know how to administer it. I'm not really sure that would be the answer either.
    Right now, supportive care is what they need. Warmth, fairly dark, access to water and food and careful monitoring.
    I sure hope they make it for you.
    Don't beat yourself up, you were trying to help them. [​IMG]
     
  3. speckledhen

    speckledhen Intentional Solitude Premium Member

    I'm so sorry. I'm not sure there is anything you can do now except hope they make it, no counteracting agent you can give them.
     
  4. CheekyMare

    CheekyMare Chillin' With My Peeps

    I'm sorry.
     
  5. sourland

    sourland Broody Magician Premium Member

    63,179
    7,438
    726
    May 3, 2009
    New Jersey
    [​IMG]
     
  6. easttxchick

    easttxchick Lone Star Call Ducks

    8,427
    15
    263
    Aug 3, 2009
    Found this with just a quick glance. This is for Tylan powder. Still looking...

    "What should I do if I know of or suspect there has been an overdose?
    Toxicity is very rare. If you know or suspect your pet has had an overdose, contact your veterinarian immediately."
     
  7. nurse_turtle

    nurse_turtle Chillin' With My Peeps

    3,519
    69
    201
    May 28, 2011
    Foothills of NC
    It's an injection and there's nothing you can do. The overdose may lead to kidney or liver failure.
     
  8. NatureBoy86

    NatureBoy86 Chillin' With My Peeps

    106
    0
    91
    Sep 29, 2011
    South Florida
    Holy cow! I have no clue if theres antidote, Im so sorry!
     
  9. ekemily

    ekemily Chillin' With My Peeps

    488
    0
    119
    Mar 8, 2010
    Fairhope, AL
    found this. I realize chickens are not dogs, but thought it might help. Hang in there. [​IMG]

    Tylosin (Tylan Rx) seems to be very safe in dogs. It causes problems in ruminants and horses sometimes, but that seems to be related to the fact that they are herbivores with a high dependence on bacterially aided digestion. Tylosin can interfere with lab testing for ALT and AST, so if there are elevations in liver enzymes after starting it there is a possibility it is a lab error produced by the antibiotic. I could not find any reports of toxicity with long term use and tylosin appears to be pretty safe even when overdosed (short term).
     
  10. NatureBoy86

    NatureBoy86 Chillin' With My Peeps

    106
    0
    91
    Sep 29, 2011
    South Florida
    Maybe a shot of B12??......Not sure thou
     

BackYard Chickens is proudly sponsored by